Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 28, 2021Brown County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 28, 2021, 1:13 AM CDT for Brown County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 1:13 AM CDT (06:13 UTC)
Expired
Apr 28, 2021, 1:45 AM CDT
In force
32 min
Issued by
NWS Green Bay, WI

County Brown County, WI

The radar

The Green Bay radar (KGRB), 36 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS83 KGRB 280613
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
113 AM CDT Wed Apr 28 2021
 
WIZ039-040-049-050-280645-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
113 AM CDT Wed Apr 28 2021

...STRONG STORMS CROSSING EAST CENTRAL WISCONSIN...

At 113 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Bellevue Town to near Brillion.
Movement was east at 45 mph.

Pea size hail will be possible with these storms.

Locations impacted include...
Kewaunee, Brillion, Denmark, Two Creeks, Bellevue Town, De Pere,
Ashwaubenon, Bellevue, Allouez and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4445 8812 4450 8745 4439 8746 4433 8748
      4426 8747 4419 8747 4418 8813
TIME...MOT...LOC 0613Z 264DEG 37KT 4441 8801 4423 8803 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:46 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 28, 12:46 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1246 AM CDT Wed Apr 28 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 227 PM CDT Tue Apr 27 2021

Main forecast concern to be on convective potential tonight and
whether any of these storms could become severe.

The 19Z MSAS surface analysis showed a quasi-stationary front
draped from northern IA east-northeast through southern WI into
south-central Lower MI. An area of low pressure was located over
southwest IA and was responsible for more thunderstorm activity
over the central Plains/Upper Midwest. Radar mosaic indicated a
band of strong thunderstorms exiting far northeast WI associated
with elevated CAPE and instability.

The quasi-stationary front over southern WI may actually slip a
bit south tonight as the combination of mid-level frontogenesis/
moisture continues to lift over the front and generate showers/
thunderstorms across northeast WI. Elevated instability and steep
mid-level lapse rates could lead to stronger storms into the
evening hours with a potential of large hail. PW values at 1 inch
or greater could also bring locally heavy rain, especially if the
cells train over the same area. Min temperatures to range from the
middle 30s far north, to the lower 40s south.

Precipitation chances will continue into Wednesday morning as a
surface wave rides the front into Lower MI and a subtle mid-level
shortwave trough passes to our south. A weak area of high pressure
is forecast to move into the western Great Lakes region by
Wednesday afternoon and at least end the rain threat, although
clouds may linger through the rest of the day. Max temperatures to
range from the lower to middle 50s far north, to around 60 degrees
west of the Fox Valley.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 227 PM CDT Tue Apr 27 2021

500mb trough will move into the western Great Lakes region
Wednesday night, and then across the area Thursday into Thursday
night. The 500mb pattern will flatten out over the weekend with
zonal flow into early next week. The models diverge by the middle
of next week as the ECMWF digs a trough across the western United
States while the GFS/Canadian models keep a flatter patten across
the United States.

Dry conditions are expected Wednesday night into Thursday morning.
An upper level disturbance will drop southeast out of Canada
Thursday afternoon. The combination of the short wave energy and
steep mid level lapse rates may trigger isolated thunderstorms,
especially across northern Wisconsin. Did add a mention of thunder
in the Hazardous Weather Outlook (HWO). Depending on the timing of
the system, a chance of showers may need to be added to the early
evening hours over the next day or two. Dry conditions expected
Friday into Friday evening. Return flow sets up late Friday night
into Saturday, along with a weak disturbance moving across the
area will lead to the chances of showers. May need to add thunder
in the coming days as the models indicated steep mid level lapse
rates.

A cold front will drop south across the area Sunday, bringing
a chance of showers to the area. Low confidence in the rain
chances Monday and Tuesday as the ECMWF run this morning is
building high pressure across much of the area during this time
period. Best chance of rain would be across central and east-
central Wisconsin at the moment.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1243 AM CDT Wed Apr 28 2021

Line of showers and storms oriented from SW-NE moving across ATW
and GRB at time of TAF issuance. Expecting periods of thunder for
the next few hours. By sunrise, this rain should push east of our
TAF sites. KMTW may still be dealing with residual showers.

Ceilings dancing between MVFR and IFR early on for most sites...
KRHI contending with IFR and LIFR dance. Gradually, all sites to
MVFR by this afternoon, and to VFR after sunset.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Eckberg
AVIATION.......Kotenberg
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
222 PM CDT Tue Apr 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
222 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few of these
storms may become severe with large hail the main hazard. A slight
risk exists across central and east-central Wisconsin, while there
is a marginal risk over northern Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Thursday afternoon. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail over one-half inch in
diameter to the National Weather Service in Green Bay.

LMZ521-522-541>543-281930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
222 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible, which would create a lightning hazard
to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Thursday afternoon, which
would create a lightning hazard to mariners.

Kallas/Eckberg

In the hours before

Special weather statement, Apr 28, 12:11 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1211 AM CDT Wed Apr 28 2021

WIZ037-038-045-048-280545-
Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-
1211 AM CDT Wed Apr 28 2021

...STRONG STORM ENTERING NORTHERN WINNEBAGO COUNTY...

At 1209 AM CDT, Doppler radar was tracking a strong thunderstorm
near Lake Poygan, or 13 miles north of Berlin, moving east at 40 mph.

Pea size hail, brief heavy rainfall, and winds in excess of 30 mph
will be possible with this storm.

Locations impacted include...
Appleton, Oshkosh, Menasha, Fremont, Lake Poygan, Northern Lake
Winnebago, Central Lake Winnebago, Neenah, Greenville and Omro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4404 8900 4429 8902 4432 8839 4424 8839
      4424 8840 4405 8840
TIME...MOT...LOC 0510Z 256DEG 38KT 4416 8890

Uhlmann
Special weather statement, Apr 28, 12:44 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1244 AM CDT Wed Apr 28 2021

WIZ038>040-048>050-280630-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
1244 AM CDT Wed Apr 28 2021

...LINE OF STRONG STORMS CROSSING EAST CENTRAL WISCONSIN...

At 1243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to near Menasha. Movement was
east at 40 mph.

Pea size hail and brief heavy rainfall will be possible with these
storms.

Locations impacted include...
Green Bay, Appleton, Menasha, Kaukauna, Little Chute, Kimberly,
Brillion, Luxemburg, Denmark and Black Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4414 8857 4447 8851 4466 8767 4415 8766
TIME...MOT...LOC 0543Z 251DEG 41KT 4442 8844 4416 8847

Uhlmann
Local storm report, Apr 28, 1:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
102 AM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             KAUKAUNA                44.26N 88.26W
04/28/2021  M0.25 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

TIMMU
Local storm report, Apr 28, 1:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
104 AM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             KAUKAUNA                44.26N 88.26W
04/28/2021  M0.50 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

TIMMU
Special weather statement, Apr 28, 1:10 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
110 AM CDT Wed Apr 28 2021

WIZ048>050-280700-
Calumet WI-Winnebago WI-Manitowoc WI-
110 AM CDT Wed Apr 28 2021

...STRONG STORMS CROSSING SOUTHERN WINNEBAGO COUNTY...

At 108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Lake Poygan to near Rush Lake
to Ripon. Movement was east at 45 mph.

Pea size hail and brief heavy rainfall will be possible with these
storms.

Locations impacted include...
Oshkosh, Chilton, St Anna, Central Lake Winnebago, Rush Lake,
Northern Lake Winnebago, Kiel, Omro, New Holstein and Winneconne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4412 8889 4412 8801 4398 8799
      4389 8799 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 0608Z 267DEG 40KT 4406 8883 4396 8881 4385 8882

Uhlmann
Special weather statement, Apr 28, 1:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
113 AM CDT Wed Apr 28 2021

WIZ039-040-049-050-280645-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
113 AM CDT Wed Apr 28 2021

...STRONG STORMS CROSSING EAST CENTRAL WISCONSIN...

At 113 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Bellevue Town to near Brillion.
Movement was east at 45 mph.

Pea size hail will be possible with these storms.

Locations impacted include...
Kewaunee, Brillion, Denmark, Two Creeks, Bellevue Town, De Pere,
Ashwaubenon, Bellevue, Allouez and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4445 8812 4450 8745 4439 8746 4433 8748
      4426 8747 4419 8747 4418 8813
TIME...MOT...LOC 0613Z 264DEG 37KT 4441 8801 4423 8803

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:17 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Menominee43 min
Apr 27, 9:02 PM CDTSpecial Weather StatementGRBWood43 min
Apr 27, 10:24 PM CDTSpecial Weather StatementGRBPortage51 min
Apr 27, 11:09 PM CDTSpecial Weather StatementGRBOutagamie, Waupaca51 min
Apr 27, 11:28 PM CDTSpecial Weather StatementGRBWaushara47 min
Apr 27, 11:58 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Apr 28, 12:11 AM CDTSpecial Weather StatementGRBWinnebago34 min
Apr 28, 12:44 AM CDTSpecial Weather StatementGRBBrown, Outagamie46 min
Apr 28, 1:10 AM CDTSpecial Weather StatementGRBCalumet, Winnebago50 min
Apr 28, 1:55 AM CDTSpecial Weather StatementGRBManitowoc20 min
Apr 28, 2:36 AM CDTSmall Craft AdvisoryGRB10 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.